Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 32, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at May 6, 2020, 2:55 PM CDT. It took effect at May 6, 2020, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2020, 2:55 PM CDT (19:55 UTC)
- In effect from
- May 6, 2020, 7:00 PM CDT
- Expired
- May 7, 2020, 10:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
780 WHUS74 KMOB 061955 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 255 PM CDT Wed May 6 2020 GMZ631-632-650-655-670-675-070400- /O.NEW.KMOB.SC.Y.0032.200507T0000Z-200507T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 255 PM CDT Wed May 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From 7 PM this evening to 10 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
978 WHUS74 KMOB 070403 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1103 PM CDT Wed May 6 2020 GMZ631-632-650-655-670-675-071200- /O.CON.KMOB.SC.Y.0032.000000T0000Z-200507T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1103 PM CDT Wed May 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 10 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
407 WHUS74 KMOB 070932 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 432 AM CDT Thu May 7 2020 GMZ631-632-650-655-670-675-071500- /O.CON.KMOB.SC.Y.0032.000000T0000Z-200507T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 432 AM CDT Thu May 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northeast winds 15 to 25 kt and gusts up to 30 kt, with seas 4 to 6 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
002 WHUS74 KMOB 071447 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 947 AM CDT Thu May 7 2020 GMZ631-632-650-655-670-675-071600- /O.EXP.KMOB.SC.Y.0032.000000T0000Z-200507T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 947 AM CDT Thu May 7 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Winds over area waters have dropped below Advisory levels. Some localities may still see moderate winds. Boaters are urged to continue to exercise caution. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 6, 2:55 PM CDT, 0 minutes earlier.
Area forecast discussion, May 6, 2:55 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
255 PM CDT Wed May 6 2020
.NEAR TERM UPDATE /Now Through Thursday/...A cold front crossing the
Southeast will move to the northern Gulf coast this afternoon, then
offshore overnight. Moderate northerly flow behind a front that
moved across the forecast area last night combined with strong flow
behind this front is bringing gusty winds to the forecast area, with
the areas along and north of a Meridian, Ms to Brewton, Al to
Florala line seeing gusts to 30kts. A wind advisory is in effect for
this area until 7pm/00z this evening.
Tonight through Thursday, as cool, dry air moves south over the
Southeast behind the second front, temperatures below seasonal norms
are expected. With 5 to 10 knots winds overnight, have went a bit
above guidance with respect to tonight's low temperatures.
Temperatures dropping into the mid 40s to around 50 are expected.
For Thursday, temperatures rising into the low to mid 70s are
expected across the forecast area, well below seasonal norms. /16
&&
.SHORT TERM /Thursday night Through Saturday night/...An upper
shortwave located over the northern Plains rotates southeast into
the central MS Valley and lower Midwest through Friday. Meanwhile
at the surface, low pressure develops along the OK/TX Red River
Valley and lifts quickly northeast into the Tennessee Valley,
with an attendant cold front surging southeast through the Plains
and into the lower MS Valley by midday Friday. Ahead of this
surface low, high pressure retreats eastward over the western
Atlantic, shifting winds over the local area to southerly and
beginning the gradual process of returning Gulf moisture to the
region. Showers and thunderstorms are expected along the front as
it pushes into the area Friday afternoon/evening. Have PoPs
increasing from northwest to southeast during that time to reflect
the advancing front and line of showers/storms.
At this time, only weak instability (500-1000 J/kg MLCAPE) is
expected to develop ahead of these storms since the period of
return flow preceding the front will be relatively brief and thus,
limit the amount of moisture available. The best instability
should be focused along the coast and over southeast Mississippi,
where dewpoints creep into the low to mid 60s by Friday
afternoon/evening. That said, 50-60 knots of deep-layer shear
overspreads the area during that time, including 40-45 knot WSW
flow at 850 mb. This could support a few strong storms capable of
producing gusty straight-line winds and small hail, particularly
over SE MS and along the coast where the best dynamics and
thermodynamics will overlap.
The front pushes offshore by early Saturday morning and a cooler
and drier northerly flow sets up as we head into the weekend.
While highs on Friday reach the low 80s, temps on Saturday only
reach the upper 60s to low 70s. Lows Saturday night dip into the
upper 40s inland and low to mid 50s closer to the coast. /49
&&
.EXTENDED TERM /Sunday Through Wednesday/...Dry weather kicks off
the extended term as high surface pressure builds into the eastern
CONUS and a mostly zonal flow pattern sets up aloft. The surface
high then builds east into the western Atlantic by midweek and
local winds shift back to southerly, transporting moisture back
into the region. Meanwhile, model solutions diverge in handling
the upper flow pattern, with the GFS showing a period of dry
northwest flow and the ECMWF showing a more unsettled southwest
flow. At this time, left mention of rain out of the forecast due
to such uncertainty this far out. However, if a pattern closer to
that of the ECMWF solution ends up verifying, we could see rain
chances return mid to late week.
Temperatures trend towards normal or slightly above normal levels
again in the extended term, starting with upper 70s Sunday and
warming back into the mid to upper 80s by Tuesday/Wednesday. Lows
see a similar trend, from upper 40s to low/mid 50s Sunday night
back into the upper 50s and low 60s by Tuesday night. /49
&&
.MARINE...Moderate to strong offshore flow will develop tonight as a
second cold front moves south of the Gulf coast. A Small Craft
Advisory is in effect beginning 00z this evening and lasting to 15z
Thursday morning. Surface high pressure moves quickly east over the
Southeast, with onshore flow returning to area waters by Thursday
night. Light to moderate onshore flow lasts through Friday afternoon
before a moderate cold front crosses area waters, bringing moderate
to strong offshore flow. Winds remain a light to moderate through
the weekend into the coming week, with a shift in direction from
northerly to northeasterly by Monday. A Small Craft Advisory will
likely be needed for some area waters friday night into Sunday.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Red Flag Warning until 7 PM CDT this evening for ALZ052-056>060-
261>266.
Wind Advisory until 7 PM CDT this evening for ALZ051-053>060.
FL...Red Flag Warning until 7 PM CDT this evening for FLZ201>206.
MS...Red Flag Warning until 7 PM CDT this evening for MSZ067-075-076-
078-079.
GM...Small Craft Advisory from 7 PM this evening to 10 AM CDT
Thursday for GMZ631-632-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, May 6, 5:25 AM CDT, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 525 AM CDT Wed May 6 2020 ALZ261>266-FLZ201>206-071030- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal- 525 AM CDT Wed May 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Red Flag Warning. Low relative humidity, gusty winds, low fuel moisture, and ongoing drought conditions are expected for the western Florida panhandle and portions of south-central and southwest Alabama today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. ALZ051-053>055-071030- Choctaw-Clarke-Wilcox-Monroe- 525 AM CDT Wed May 6 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for south central Alabama and southwest Alabama. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Wind Advisory. Northwest winds 15-25 mph and frequent gusts up to 30-35 mph are expected this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. ALZ052-MSZ067-075-076-078-079-071030- Washington-Wayne-Perry-Greene-Stone-George- 525 AM CDT Wed May 6 2020 This Hazardous Weather Outlook is for southwest Alabama and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. ALZ056>060-071030- Conecuh-Butler-Crenshaw-Escambia-Covington- 525 AM CDT Wed May 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for south central Alabama. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Red Flag Warning. Wind Advisory. Low relative humidity, gusty winds, low fuel moisture, and ongoing drought conditions are expected for the western Florida panhandle and portions of south-central and southwest Alabama today. Northwest winds 15-25 mph and frequent gusts up to 30-35 mph are expected this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. GMZ630>636-655-675-071030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 525 AM CDT Wed May 6 2020 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Hazardous conditions are expected due to increasing northerly winds through late this morning over the open Gulf waters of Alabama. Operators of small craft should exercise caution across the sounds, bays, and remaining Gulf waters through today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions may develop at times due to increasing northeast winds Friday through Sunday over the open Gulf waters. Operators of small craft should exercise caution. GMZ650-670-071030- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 525 AM CDT Wed May 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CDT TODAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Hazardous conditions are expected due to increasing northerly winds through late this morning over the open Gulf waters of Alabama. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions may develop at times due to increasing northeast winds Friday through Sunday over the open Gulf waters. Operators of small craft should exercise caution.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:20 PM CDT | Small Craft Advisory | MOB | 16 hr | |
| May 6, 2:47 AM CDT | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 3 more | 16 hr |
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.